Alert archive / Oklahoma / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 367, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Jul 15, 1997, 4:50 PM CDT for Seminole County, Oklahoma. It was in force for 40 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 15, 1997, 4:50 PM CDT (21:50 UTC)
- Expired
- Jul 15, 1997, 5:30 PM CDT
- In force
- 40 min
- Issued by
- NWS Norman, OK
- Area
- Whole counties
County Seminole County, OK
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 15, 5:25 PM CDT | Hail 1 | Cromwell, OK |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 9.8 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1353 J/kg
- Mixed-layer CIN
- -123 J/kg
- Mixed-layer LCL
- 1708 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KOKC 152151 RRA SVROKC OKC133-152230- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE OKLAHOMA CITY OK 450 PM CDT TUE JUL 15 1997 THE NATIONAL WEATHER SERVICE IN OKLAHOMA CITY HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 530 PM CDT FOR THE FOLLOWING LOCATION... IN CENTRAL OKLAHOMA ...NORTHERN SEMINOLE COUNTY AT 450 PM...RADAR INDICATED A SEVERE THUNDERSTORM 10 MILES EAST OF SEMINOLE. THE STORM IS DRIFTING SLOWLY SOUTHEAST. HAIL TO THE SIZE OF QUARTERS AND WINDS IN EXCESS OF 60 MPH CAN BE EXPECTED WITH THIS STORM. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVYn RAIN... AND DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. MCCAMMON/KG
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 3:30 PM CDT, 1 hour 20 minutes earlier.
Area forecast discussion, Jul 15, 3:30 PM CDT, 1 hour 20 minutes before
FPUS3 KOKC 160220 AFDOKC AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 330 PM CDT TUE JUL 15 1997 REMOVED MENTION OF SVR OUT OF SE ZNS WITH WATCHES EXPIRED AND STM INTENSITIES DECLINING. HOWEVER...WILL LEAVE POPS IN FOR THE REST OF TONIGHT WITH S/WV OFR
In the hours before
Local storm report, Jul 15, 2:24 PM CDT, 2 hours 26 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OKLAHOMA
225 PM CDT TUE JUL 15 1997
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0215 PM LAKE LAWTONKA OK 0.88 INCH HAIL.
07/15/97 COMANCHE
MCCAMMONLocal storm report, Jul 15, 2:25 PM CDT, 2 hours 25 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OKLAHOMA
225 PM CDT TUE JUL 15 1997
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0215 PM LAKE LAWTONKA OK 0.88 INCH HAIL.
07/15/97 COMANCHE
MCCAMMONLocal storm report, Jul 15, 4:40 PM CDT, 10 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OKLAHOMA
440 PM CDT TUE JUL 15 1997
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0248 PM WAYNE OK 1.00 INCH HAIL.
07/15/97 MCCLAIN
0248 PM WAYNE OK WIND DAMAGE
07/15/97 MCCLAIN 60-70 MPH WINDS
ROOF BLOWN OFF WELLHOUSE
SEVERAL TREES BLOWN OVER
SEVERAL AWNINGS BLOWN OFF
BUILDINGS
0235 PM LINDSAY OK 0.75 INCH HAIL
07/15/97 GARVINLocal storm report, Jul 15, 4:42 PM CDT, 8 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OKLAHOMA
440 PM CDT TUE JUL 15 1997
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0248 PM WAYNE OK 1.00 INCH HAIL.
07/15/97 MCCLAIN
0248 PM WAYNE OK WIND DAMAGE
07/15/97 MCCLAIN 60-70 MPH WINDS
ROOF BLOWN OFF WELLHOUSE
SEVERAL TREES BLOWN OVER
SEVERAL AWNINGS BLOWN OFF
BUILDINGS
0235 PM LINDSAY OK 0.75 INCH HAIL
07/15/9j7 GARVINLocal storm report, Jul 15, 4:45 PM CDT, 5 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OKLAHOMA
445 PM CDT TUE JUL 15 1997
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0335 PM 5 N CAIRO OK 0.88 INCH HAIL.
07/15/97 COAL
0415 PM MADILL OK WIND DAMAGE
07/15/97 MARSHALL POWER POLES BLOWN DOWN
MCCLURELocal storm report, Jul 15, 4:47 PM CDT, 3 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OKLAHOMA
445 PM CDT TUE JUL 15 1997
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0335 PM 5 N ClAIRO OK 0.88 INCH HAIL.
07/15/97 COAL
0415 PM MADILL OK WIND DAMAGE
07/15/97 MARSHALL POWER POLES BLOWN DOWN
MCCLUREThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 5:20 AM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Woods | 40 min |
| Jul 15, 8:30 AM CDT | Severe Thunderstorm Warning | OUN | Blaine | 45 min |
| Jul 15, 9:52 AM CDT | Severe Thunderstorm Warning | OUN | Blaine | 53 min |
| Jul 15, 10:00 AM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Major | 45 min |
| Jul 15, 11:05 AM CDT | Severe Thunderstorm Warning | OUN | Custer, Dewey | 40 min |
| Jul 15, 1:51 PM CDT | Severe Thunderstorm Warning | OUN | Pontotoc | 39 min |
| Jul 15, 2:32 PM CDT | Severe Thunderstorm Warning | OUN | Garvin | 43 min |
| Jul 15, 2:39 PM CDT | Severe Thunderstorm Warning | OUN | Johnston | 51 min |
| Jul 15, 2:44 PM CDT | Severe Thunderstorm Warning | OUN | McClain | 46 min |
| Jul 15, 3:01 PM CDT | Severe Thunderstorm Warning | OUN | Marshall | 44 min |
| Jul 15, 3:10 PM CDT | Severe Thunderstorm Warning | OUN | Garvin | 50 min |
| Jul 15, 3:13 PM CDT | Severe Thunderstorm Warning | OUN | Stephens | 47 min |
| Jul 15, 3:21 PM CDT | Severe Thunderstorm Warning | OUN | Coal | 54 min |
| Jul 15, 3:43 PM CDT | Severe Thunderstorm Warning | OUN | Marshall | 47 min |
| Jul 15, 3:47 PM CDT | Severe Thunderstorm Warning | OUN | Pontotoc | 43 min |
| Jul 15, 3:56 PM CDT | Severe Thunderstorm Warning | OUN | Carter | 49 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.